Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

2 month old and first shots

they told me not to giver her tylenol. She's running a low fever. She has been crankier than usual and she just threw up .. is this normal?

Answer Question
 
Anonymous

Asked by Anonymous at 9:56 PM on Sep. 30, 2010 in Babies (0-12 months)

Answers (8)
  • why would they say no tylenol?? well of course not tylenol but the generic for it since tylenol is off the shelves everywhere. i gave mine his at 2 months. my doctor told me too. he was very cranky.
    jbond83

    Answer by jbond83 at 9:58 PM on Sep. 30, 2010

  • F doctor and give her infant moltrin it is perfectly fine even if she is getting a fever.
    Lynnsae

    Answer by Lynnsae at 10:00 PM on Sep. 30, 2010

  • My doc said that tylenol decreases the "effectiveness" of the vaccines (recent studies, blah blah, ad nauseum)....hell, I gave her tylenol BEFORE her shots....and doc said it was still okay for her to go ahead and receive them....IMO, if she were mine, I'd give her something.
    DMac08

    Answer by DMac08 at 10:05 PM on Sep. 30, 2010

  • breastmilk works too i hear. if your'e still breastfeeding
    GinNTonic

    Answer by GinNTonic at 10:05 PM on Sep. 30, 2010

  • I've read the studies they've done on kids that have received Tylenol when they got their shots and I think they have some basis. Personally I wouldn't give the Tylenol, especially for a low fever. Her body is just doing what it's supposed to be doing. I figure if I'm having her get the vaccinations, don't I want her to build all the immunity she can from it? That's just my opinion.

    As far as Motrin, Motrin is not recommended for babies under 6 months, so I definitely would not give that.
    Christina807

    Answer by Christina807 at 10:12 PM on Sep. 30, 2010

  • Kids get fevers for a reason. It is a body's natural reaction to something in their system that isn't supposed to be there. As long as it isn't dangerously high, then it is GOOD to let a child run a fever. Also, I would want the full benefit of the vaccine.

    Also...if you don't trust your Doctor, you should find a new one. Sounds like he/she keeps up on recent studies and medical practices which is a good thing.

    As for the throwing up...I would be a little concerned about that. Call her Dr. or whoever is on call.
    jenellemarie

    Answer by jenellemarie at 10:36 PM on Sep. 30, 2010

  • We have been giving him the generic equivalent of tylenol since he started his first set of shots, and he has been just fine. I believe that most babies get cranky when they get the shots for a couple of days. Hang in there, and I hope that she gets better soon.
    Svetlana98usa

    Answer by Svetlana98usa at 10:49 PM on Sep. 30, 2010

  • Tylenol BEFORE shots can affect the efficacy, tylenol after has not been shown to have any effect. 2 months old is too young for motrin, the baby has to be a minimum of 6 months old for it. Go ahead and give your LO tylenol and if her fever goes over 101.3 or she vomits again, take her in to the doctor.
    rhianna1708

    Answer by rhianna1708 at 2:02 AM on Oct. 1, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN